MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 7MM X 20MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 7MM X 20MM; SCREW, FIXATION, BONE
Model Number 72201771
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the biosure broke when trying to insert it.No patient injury was reported.
 
Additional Manufacturer Narrative
One 72201771 7x20mm biosure ha screw returned.The product is less than one year old.Dimensional inspection confirms that this is a 7mm product.There is a 2.7mm piece missing from the distal tip of the anchor.This was not returned.The complaint said: ¿the biosure broke when trying to insert it¿.The screw has been fractured.It also has compressed threads.This would indicate force and over-torque.Prep per the ifu recommendation is critical for ease of insertion and successful anchoring.The ifu says: ¿excessive force should not be placed on the delivery instrument¿ and ¿the starter must be utilized with the biorci screws to minimize screw breakage during insertion.¿ it is unknown whether recommendations were followed.Details such as type and size of tap, size of tunnel drilled, procedure conducted and patient bone condition were not included.The physical condition indicates difficulty with proper insertion.No root cause related to the manufacturing of this device can be confirmed.

Brand Name
BIOSURE HA 7MM X 20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7048704
Report Number1219602-2017-01446
Device Sequence Number903274
Product Code HWC
UDI-Device Identifier03596010611673
UDI-Public(01)03596010611673(17)220518(10)50665120
Combination Product (Y/N)N
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2022
Device Model Number72201771
Device Catalogue Number72201771
Device Lot Number50665120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1